Alert archive / Oklahoma / Flash Flood Warnings in 2017
Flash Flood Warning 67, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jul 3, 2017, 9:36 PM CDT for Logan County, Oklahoma. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2017, 9:36 PM CDT (02:36 UTC)
- Expired
- Jul 4, 2017, 12:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
County Logan County, OK
The radar
The Norman radar (KTLX), 59 km from the middle of the area, began a volume at 02:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 11:01 PM CDT | FLASH FLOOD | 2 Nnw Meridian, OK | ROAD CLOSED DUE TO HIGH WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 85 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 2.6 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2711 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1254 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 17.0
The text
As transmitted.
308 WGUS54 KOUN 040236 FFWOUN OKC083-040530- /O.NEW.KOUN.FF.W.0067.170704T0236Z-170704T0530Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Norman OK 936 PM CDT MON JUL 3 2017 The National Weather Service in Norman has issued a * Flash Flood Warning for... Southeastern Logan County in central Oklahoma... * Until 1230 AM CDT * At 936 PM CDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Up to three inches of rain have already fallen. Flash flooding is occurring or is imminent. * Some locations that will experience flooding include... Guthrie, Langston and Seward. Additional rainfall amounts of at least an inch are possible in the warned area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be especially cautious at night when it is harder to recognize the dangers of flooding. Excessive runoff from heavy rainfall will cause flooding of small creeks and streams, country roads, farmland, and other low lying spots. && LAT...LON 3575 9751 3587 9751 3601 9730 3587 9723 $$ MAHALE
1 follow-up statement
624 WGUS74 KOUN 040525 FFSOUN Flash Flood Statement National Weather Service Norman OK 1225 AM CDT TUE JUL 4 2017 OKC083-040535- /O.EXP.KOUN.FF.W.0067.000000T0000Z-170704T0530Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Logan OK- 1225 AM CDT TUE JUL 4 2017 ...THE FLASH FLOOD WARNING FOR SOUTHEASTERN LOGAN COUNTY WILL EXPIRE AT 1230 AM CDT... The heavy rain has ended. Flooding is no longer expected to pose a threat. Please continue to heed any remaining road closures. LAT...LON 3575 9751 3587 9751 3601 9730 3587 9723 $$ MAHALE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 5:58 PM CDT, 3 hours 38 minutes earlier.
Area forecast discussion, Jul 3, 5:58 PM CDT, 3 hours 38 minutes before
Area Forecast Discussion National Weather Service Norman OK 558 PM CDT Mon Jul 3 2017 .DISCUSSION... The July 4-5, 2017 00 UTC TAF discussion follows: && .AVIATION... Severe thunderstorms across northwest Oklahoma are expected to consolidate into a complex and shift southeastward through this evening into the early morning hours. Very gusty winds (>50 knots in the strongest storms), hail, and reduced visibility will be possible as the complex passes by from northwest to southeast. A period of MVFR conditions will be possible behind the complex, though confidence is too low to include in TAFS. Otherwise, expect somewhat variable winds behind the complex to become predominantly southerly by tomorrow morning. Additional thunderstorms could develop tomorrow afternoon, but the probability of affecting a given terminal is too low to include in the TAFs. Mahale && .PREV DISCUSSION... /issued 302 PM CDT Mon Jul 3 2017/ DISCUSSION... As discussed with the update earlier, there is a strong signal for a convective complex developing this afternoon northwest, and sweeping southeast through the area this afternoon through early Tuesday morning. And with this is the high probability of damaging winds and heavy rainfall, and will explicitly mention these possibilities in the zones tonight. With this evolution now expected, this shifts the focus for storms tomorrow more to the south closer to any remnant surface boundary, although a lot will depend on what specifically happens overnight. The base of the upper trough across the Midwest is progged to continue to poke into Oklahoma Wednesday which could help support scattered thunderstorms. Upper ridge strengthens in the Rockies and the High Plains later this week which will reduce precipitation chances Thursday and Friday, but then we will start again with precipitation chances of late storms moving off the central High Plains into northeastern sections of the area. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 70 89 70 88 / 70 30 40 30 Hobart OK 70 92 71 91 / 70 20 40 30 Wichita Falls TX 74 92 73 91 / 60 30 40 30 Gage OK 65 91 67 92 / 70 20 20 20 Ponca City OK 69 84 68 88 / 70 30 30 20 Durant OK 73 88 72 88 / 60 40 40 40 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 03/10/10
Hazardous weather outlook, Jul 3, 9:35 PM CDT, 1 minute before
Hazardous Weather Outlook National Weather Service Norman OK 935 PM CDT Mon Jul 3 2017 OKZ004>048-050>052-TXZ083>090-050245- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 935 PM CDT Mon Jul 3 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... There is a Enhanced Risk of severe thunderstorms tonight across parts of central and southern Oklahoma and a small part of western north Texas. .Location... The Enhanced risk is south of a line from Cheyenne to Watonga and Enid and north of a line from Quanah and Vernon Texas, to Duncan to Pauls Valley and Seminole. A Slight risk surrounds the Enhanced risk and includes areas south of a line from Arnett to Cherokee. .Timing... Through 1 am. .Impacts... Winds up to 70 mph. Hail up to the size of Nickels. Flooding rain. .Discussion... A line of strong to severe thunderstorms will continue to push south through central and southern Oklahoma and western north Texas late this evening into the overnight hours. Damaging straight line winds will be the main threat, with heavy rainfall also possible, especially across the enhanced and slight risk areas. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across the risk areas should prepare for severe weather operations this afternoon and evening. .Heavy rain... Torrential rain will be likely with many of the storms through tonight. Flooding may occur in areas with poor drainage, or where heavy rain fell on Sunday or Sunday night. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... .Thunderstorms... There will be a chance of thunderstorms each day except Friday. Severe storms will be possible over northern and central Oklahoma Tuesday and Wednesday. .Heavy rain... Flooding will be possible again Tuesday and Wednesday across northern and central Oklahoma. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Local storm report, Jul 3, 9:03 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
903 PM CDT MON JUL 3 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM TSTM WND GST 5 S ELK CITY 35.35N 99.42W
07/03/2017 M60 MPH BECKHAM OK MESONET
AT ELK CITY SITE.
&&
JPSpecial weather statement, Jul 3, 9:05 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
905 PM CDT MON JUL 3 2017
OKZ021-022-033>038-040230-
Harmon OK-Kiowa OK-Tillman OK-Washita OK-Beckham OK-Greer OK-
Comanche OK-Jackson OK-
905 PM CDT MON JUL 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR Harmon...Kiowa...northwestern
Tillman...southwestern Washita...Beckham...Greer...west central
Comanche and central Jackson Counties Until 930 PM CDT...
AT 902 PM CDT, strong thunderstorms were along a line extending from
3 miles northwest of Cooperton to near Granite to 8 miles south of
Texola, moving south at 25 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts over 50 MPH...
Frequent cloud to ground lightning...
Locations impacted include...
Northwestern Lawton, Altus, Sayre, Hobart, Mangum, Hollis, Cache,
Granite, Snyder, Erick, Sentinel, Blair, Lone Wolf, Mountain Park,
Indiahoma, Carter, Roosevelt, Martha, Willow and Gould.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3541 10000 3508 9895 3484 9891 3462 9846
3453 9931 3472 10000
TIME...MOT...LOC 0202Z 3DEG 24KT 3491 9890 3493 9938 3509 10002
MAHALELocal storm report, Jul 3, 9:09 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
909 PM CDT MON JUL 3 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM TSTM WND GST 2 WSW EDMOND 35.64N 97.51W
07/03/2017 M68 MPH OKLAHOMA OK PUBLIC
&&
JPLocal storm report, Jul 3, 9:18 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
918 PM CDT MON JUL 3 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM TSTM WND GST 7 SW SOONER LAKE 36.37N 97.13W
07/03/2017 M59 MPH NOBLE OK MESONET
AT RED ROCK SITE.
&&
JPLocal storm report, Jul 3, 9:19 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
919 PM CDT MON JUL 3 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0916 PM TSTM WND GST 1 WNW SPENCER 35.52N 97.40W
07/03/2017 E60 MPH OKLAHOMA OK TRAINED SPOTTER
&&
JPSpecial weather statement, Jul 3, 9:33 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
933 PM CDT MON JUL 3 2017
TXZ083-084-087-040300-
Foard TX-Knox TX-Hardeman TX-
933 PM CDT MON JUL 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR Foard...northwestern Knox and
southwestern Hardeman Counties Until 1000 PM CDT...
AT 930 PM CDT, strong thunderstorms were along a line extending from
7 miles southeast of Swearingen to 10 miles east of Chalk to 13 miles
southwest of Guthrie, moving east at 35 MPH.
HAZARDS INCLUDE...
Wind gusts to 40 MPH...
Locations impacted include...
Crowell, Truscott and Copper Breaks State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3423 10005 3428 9963 3382 9968 3340 9999
3383 10000 3384 10005
TIME...MOT...LOC 0230Z 261DEG 30KT 3410 10003 3390 10005 3347 10045
MAHALEThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 7:18 PM CDT | Special Weather Statement | OUN | Kingfisher, Logan | 27 min |
| Jul 3, 7:19 PM CDT | Special Weather Statement | OUN | Blaine, Custer, Dewey, Kingfisher, Major, Roger Mills | 41 min |
| Jul 3, 7:24 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Kingfisher, Logan, Noble | 51 min |
| Jul 3, 7:27 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Custer, Dewey, Washita | 48 min |
| Jul 3, 7:28 PM CDT | Severe Thunderstorm Warning | OUN | Roger Mills | 47 min |
| Jul 3, 7:34 PM CDT | Special Weather Statement | OUN | Kingfisher | 26 min |
| Jul 3, 7:51 PM CDT | Tornado Warning | OUN | Garfield | 9 min |
| Jul 3, 7:58 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant, Kay, Major, Noble | 62 min |
| Jul 3, 8:02 PM CDT | Severe Thunderstorm Warning | OUN | Roger Mills | 43 min |
| Jul 3, 8:08 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher, Logan | 37 min |
| Jul 3, 8:09 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Kiowa, Washita | 51 min |
| Jul 3, 8:11 PM CDT | Special Weather Statement | OUN | Canadian, Kingfisher | 34 min |
| Jul 3, 8:20 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian, Grady, Kingfisher, Oklahoma | 40 min |
| Jul 3, 8:27 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Custer, Roger Mills, Washita | 19 min |
| Jul 3, 8:40 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Oklahoma, Payne | 35 min |
| Jul 3, 8:53 PM CDT | Special Weather Statement | OUN | Beckham, Custer, Greer, Washita | 37 min |
| Jul 3, 8:58 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian, Cleveland, Comanche, Grady, Kay and 10 more | 62 min |
| Jul 3, 9:05 PM CDT | Special Weather Statement | OUN | Beckham, Greer, Harmon, Jackson, Kiowa | 25 min |
| Jul 3, 9:14 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer, Harmon | 46 min |
| Jul 3, 9:24 PM CDT | Areal Flood Advisory | OUN | Logan, Noble, Payne | 3 hr |
| Jul 3, 9:41 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Pottawatomie | 34 min |
| Jul 3, 9:45 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon, Jackson, Kiowa | 45 min |
| Jul 3, 9:59 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Lincoln, Logan, Noble, Oklahoma, Payne and 1 more | 46 min |
| Jul 3, 10:02 PM CDT | Special Weather Statement | OUN | Comanche, Cotton, Garvin, McClain, Stephens | 58 min |
| Jul 3, 10:02 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Harmon, Jackson, Kiowa, Tillman | 58 min |
| Jul 3, 10:13 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Grady, Jefferson, Stephens, Tillman | 47 min |
| Jul 3, 10:15 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Garvin, Hughes, McClain, Pontotoc, Pottawatomie and 1 more | 60 min |
| Jul 3, 10:16 PM CDT | Flash Flood Warning | OUN | Logan, Payne | 3 hr |
| Jul 3, 10:30 PM CDT | Tornado Warning | OUN | Pottawatomie, Seminole | 13 min |
| Jul 3, 10:41 PM CDT | Special Weather Statement | OUN | Payne | 34 min |
| Jul 3, 10:55 PM CDT | Severe Thunderstorm Warning | OUN | Cotton, Tillman | 50 min |
| Jul 3, 11:05 PM CDT | Special Weather Statement | OUN | Carter, Cotton, Garvin, Jefferson, Murray, Stephens | 40 min |
| Jul 3, 11:06 PM CDT | Severe Thunderstorm Warning | OUN | Coal, Hughes, Johnston, Pontotoc, Seminole | 69 min |
| Jul 3, 11:32 PM CDT | Severe Thunderstorm Warning | OUN | Cotton, Jefferson | 43 min |
| Jul 4, 12:13 AM CDT | Areal Flood Advisory | OUN | Pontotoc | 3 hr |
| Jul 4, 12:52 AM CDT | Special Weather Statement | OUN | Carter, Johnston, Love, Marshall | 23 min |
| Jul 4, 1:06 AM CDT | Special Weather Statement | OUN | Atoka | 24 min |
Nearby
Flash Flood Warnings in Oklahoma, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.